MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM920030
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 12/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient height and race was not reported.Patient identifier: (b)(6).Procode: krd/hcg.The device remains implanted; therefore, no further investigation can be performed.A manufacturing record evaluation (mre) was performed for the finished device 30386750 number, and no non-conformances related to the malfunction were identified.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of four products involved with the complaint and the associated manufacturer report numbers are 3008114965-2022-00343, 3008114965-2022-00345 and 3008114965-2022-00346.
 
Event or Problem Description
As reported by the sterling study, a 50-year-old female ((b)(6)) with a medical history of controlled hypertension and being a current smoker underwent coil embolization of a right unruptured saccular aneurysm located in the anterior circulation, middle cerebral artery bifurcation on (b)(6) 2020.Modified rankin scale (mrs) score was 0.Per immediate pre-procedure digital subtraction angiography performed on (b)(6) 2020, the aneurysm had the following dimensions: height 3.9mm, dome 2.7mm, maximum aneurysm diameter 5mm, neck size 2.2mm, and dome-to-neck ratio 1.2mm.The parent vessel diameter was 3mm.The following coils were implanted via an sl-10 (stryker) microcatheter: one 4mm x 6mm cashmere 14 (micrus), one 3mm x 6mm galaxy g3 mini (glm930060/k10497), one 2mm x 3cm galaxy g3 mini (glm920030/30386750) and one 2mm x 3cm galaxy g3 mini (glm920030/l11009).The patient did not experience any intra-operative thromboembolic events.Packing density without g3 mini coils (using angiosuite) was 20% and at the conclusion of the procedure (using angiosuite) was 22%.In the opinion of the investigator, the treatment of the target aneurysm was considered complete with no device-related serious adverse events or device malfunction.Immediate post-procedure modified raymond-roy classification was class i complete (complete obliteration).Platelet reactivity testing was not performed.On (b)(6) 2020, the patient experienced intra-procedural rupture, but no device was entered into the device deficiency log.According to the investigator, the event was mild in severity, non-serious and the patient recovered on (b)(6) 2020.The event was not treated.The patient was discharged home on (b)(6) 2020 with mrs score 0.Additional information received on 09-may-2022 was received indicating that the principal investigator (pi) communicated the following to the clinical research associate (cra), the patient ((b)(6)) had the elective surgery.A balloon catheter was used, and the coils were placed without issue.One coil exited from the aneurysm, but this did not cause any hemorrhage, as the balloon was inflated.The rupture was asymptomatic, and the coils prevented the hemorrhagic stroke.In pi¿s opinion, this is not a device deficiency, but a technical issue.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that per the pi, due to the small aneurysm dimensions, the procedure was planned with balloon-assisted coiling because of the high risk of aneurysm perforation.In the pi¿s opinion, there was no device deficiency, but the rupture of the aneurysm occurred because of its small dimension.A coil exited from the aneurysm during coiling, but this did not cause any hemorrhage, as the balloon was inflated, and the coil was implanted.The rupture was asymptomatic, and the coil implanted prevented the patient from any hemorrhagic stroke.Follow-up is currently being done to determine which coil was involved.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, b5, g3, g6, h2 and h10.Section b5: additional information received on 22-jun-2022 indicated that the coil that was involved in exiting from the aneurysm was the galaxy g3 mini, lot: l11009, wind 2, length 3.Complaint conclusion: as reported by the sterling study, a 50-year-old female (subject 01086-007) with a medical history of controlled hypertension and being a current smoker underwent coil embolization of a right unruptured saccular aneurysm located in the anterior circulation, middle cerebral artery bifurcation on 14-dec-2020.Modified rankin scale (mrs) score was 0.Per immediate pre-procedure digital subtraction angiography performed on (b)(6) 2020, the aneurysm had the following dimensions: height 3.9mm, dome 2.7mm, maximum aneurysm diameter 5mm, neck size 2.2mm, and dome-to-neck ratio 1.2mm.The parent vessel diameter was 3mm.The following coils were implanted via an sl-10 (stryker) microcatheter: one 4mm x 6mm cashmere 14 (micrus), one 3mm x 6mm galaxy g3 mini (glm930060/k10497), one 2mm x 3cm galaxy g3 mini (glm920030/30386750) and one 2mm x 3cm galaxy g3 mini (glm920030/l11009).The patient did not experience any intra-operative thromboembolic events.Packing density without g3 mini coils (using angiosuite) was 20% and at the conclusion of the procedure (using angiosuite) was 22%.In the opinion of the investigator, the treatment of the target aneurysm was considered complete with no device-related serious adverse events or device malfunction.Immediate post-procedure modified raymond-roy classification was class i complete (complete obliteration).Platelet reactivity testing was not performed.On (b)(6) 2020, the patient experienced intra-procedural rupture, but no device was entered into the device deficiency log.According to the investigator, the event was mild in severity, non-serious and the patient recovered on (b)(6) 2020.The event was not treated.The patient was discharged home on (b)(6) 2020 with an mrs score of 0.Additional information received on 09-may-2022 indicated that the principal investigator (pi) communicated the following to the clinical research associate (cra), the patient (007) had elective surgery.A balloon catheter was used, and the coils were placed without issue.One coil exited from the aneurysm, but this did not cause any hemorrhage, as the balloon was inflated.The rupture was asymptomatic, and the coils prevented the hemorrhagic stroke.In pi¿s opinion, this is not a device deficiency, but a technical issue.Additional information received on 31-may-2022 indicated that per the pi, due to the small aneurysm dimensions, the procedure was planned with balloon-assisted coiling because of the high risk of aneurysm perforation.In the pi¿s opinion, there was no device deficiency, but the rupture of the aneurysm occurred because of its small dimension.A coil exited from the aneurysm during coiling, but this did not cause any hemorrhage, as the balloon was inflated, and the coil was implanted.The rupture was asymptomatic, and the coil implanted prevented the patient from any hemorrhagic stroke.Additional information received on 22-jun-2022 indicated that coil that was involved in exiting from the aneurysm was the galaxy g3 mini, lot: l11009, wind 2, length 3.The device remains implanted; therefore, no further investigation can be performed.A manufacturing record evaluation (mre) was performed for the finished device 30386750 number, and no non-conformances related to the malfunction were identified.Intraprocedural aneurysmal rupture is a known potential complication associated with endovascular coil embolization of intracranial aneurysm.This condition can cause permanent damage/death or may require medical and/or surgical intervention to preclude permanent damage/death.Furthermore, the relationship of the study coils to the reported event cannot be excluded based on the information available for review.Thus, the event meets mdr reporting criteria with the classification of ¿serious injury¿ for all implanted study coils.Note: the additional information received on 09-may-2022 indicated that there were no device deficiencies.Assignment of root cause remains speculative and inconclusive; however, it appears that clinical and procedural factors may have contributed to the reported event.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 MINI 2MM X 3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14427643
Report Number3008114965-2022-00344
Device Sequence Number20449573
Product Code KRD
UDI-Device Identifier10886704080299
UDI-Public10886704080299
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberGLM920030
Device Catalogue NumberGLM920030
Device Lot Number30386750
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2022
Supplement Date Received by Manufacturer05/30/2022
06/22/2022
Initial Report FDA Received Date05/18/2022
Supplement Report FDA Received Date06/02/2022
07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CASH 14 PLAT COIL 4MMX6CM; GALAXY G3 MINI 2MM X 3CM; GALAXY G3 MINI 3MM X 6CM; SL-10 (STRYKER) MICROCATHETER
Patient Age50 YR
Patient SexFemale
Patient Weight65 KG
Patient EthnicityHispanic
Patient RaceWhite